Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 11, 2008, 2:19 AM EDT for Washington County, Indiana. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 2:19 AM EDT (06:19 UTC)
- Expired
- Apr 11, 2008, 2:45 AM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
County Washington County, IN
The radar
The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:20 AM EDT | TSTM WND DMG | Salem, IN | GRILL BLOWN OFF DECK AND LARGE TREE BRANCHES DOWN. |
| Apr 11, 2:20 AM EDT | NON-TSTM WND DMG | Salem, IN | GRILL BLOWN OFF DECK AND LARGE TREE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 110618
SVRLMK
INC175-110645-
/O.NEW.KLMK.SV.W.0049.080411T0619Z-080411T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 AM EDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 245 AM EDT...
* AT 216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
SALEM..AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KOSSUTH...PLATTSBURG...MILLPORT AND CANTON BY 225 AM EDT...
PUMPKIN CENTER BY 230 AM EDT...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
LAT...LON 3849 8631 3873 8630 3878 8607 3872 8591
3863 8590
TIME...MOT...LOC 0619Z 234DEG 55KT 3865 8617
$$
MJ2 follow-up statements
000
WWUS53 KLMK 110630
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 AM EDT FRI APR 11 2008
INC175-110645-
/O.CON.KLMK.SV.W.0049.000000T0000Z-080411T0645Z/
WASHINGTON IN-
231 AM EDT FRI APR 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR NORTHEASTERN WASHINGTON COUNTY...
AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PLATTSBURG...OR
ABOUT 19 MILES SOUTHWEST OF SEYMOUR...MOVING NORTHEAST AT 60 MPH.
LAT...LON 3861 8599 3873 8618 3878 8607 3872 8591
3863 8590
TIME...MOT...LOC 0631Z 234DEG 50KT 3872 8601
$$
MJ000
WWUS53 KLMK 110643
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
243 AM EDT FRI APR 11 2008
INC175-110650-
/O.EXP.KLMK.SV.W.0049.000000T0000Z-080411T0645Z/
WASHINGTON IN-
243 AM EDT FRI APR 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 245 AM EDT...
THE STORMS THAT PROMPTED THE WARNING ARE MOVING OUT OF WASHINGTON
COUNTY INDIANA AND THE THREAT OF SEVERE WEATHER HAS ENDED. MODERATE
TO HEAVY RAIN WILL CONTINUE ACROSS THE COUNTY FOR THE NEXT COUPLE OF
HOURS.
LAT...LON 3861 8599 3873 8618 3878 8607 3872 8591
3863 8590
TIME...MOT...LOC 0640Z 234DEG 50KT 3879 8588
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 1:08 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 11, 1:08 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 108 AM EDT FRI APR 11 2008 .MESOSCALE UPDATE... CONVECTION TO OUR WEST HAS TAKEN A BIT OF AN UPTICK IN THE LAST 30 MINUTES OR SO WITH THE CELL COMING OUT OF SPENCER COUNTY INDIANA INTO PERRY COUNTY. THIS STORM IS BOWING OUT A BIT AND MAY POSE A WIND DAMAGE THREAT THROUGH NORTHERN PERRY COUNTY OVER THE NEXT HALF HOUR. WE ARE BECOMING A BIT CONCERNED ABOUT A HEAVY RAIN THREAT SETTING UP ACROSS OUR SOUTHERN INDIANA COUNTIES. FLOOD GUIDANCE SEEMS A BIT TOO HIGH GIVEN ANTECEDENT SOIL CONDITIONS. THUS...WERE GOING TO WATCH THIS AREA VERY CLOSELY OVER THE NEXT FEW HOURS. CONVECTION CONTINUES ACROSS NORTHWEST TENNESSEE IN AN AREA OF STRONG SFC CONFLUENCE AIDED BY INCREASING LOW-LEVEL JET AXIS NOSING INTO THE REGION. THIS SFC CONVERGENCE/CONFLUENCE SEEMS TO BE STRONG ENOUGH TO BLOW THROUGH THE CAP AND KEEPS AIDING CONVECTIVE DEVELOPMENT. ON ITS CURRENT TRACK THIS WOULD AFFECT OUR SOUTHWEST COUNTIES AFTER 100 AM EDT/MIDNIGHT CDT. THESE STORMS ARE VERY NEAR SEVERE LEVELS WITH WARNINGS BEING ISSUED ATTM. MAIN THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND PRIMARILY DAMAGING WINDS. .EVENING UPDATE... UPDATED FORECAST TO ACCOUNT FOR ARRIVAL TIME OF BROKEN LINE OF STORMS NOW IN WESTERN KENTUCKY. FORECAST SOUNDINGS SHOW PLENTY OF LOW LEVEL HELICITY...BUT RELATIVELY WEAK MID-LEVEL LAPSE RATES AND MARGINAL INSTABILITY. IN ADDITION...LOW LEVEL MOISTURE IS SOMEWHAT LACKING FOR WIDESPREAD SEVERE WX. WITH STRONG LOW TO MID LEVEL WINDS...ISOLATED DAMAGING WINDS WILL BE THE MOST LIKELY SEVERE THREAT. BROKEN LINE OF STORMS WILL MOVE INTO SOUTHERN INDIANA AND INTO WEST CENTRAL KENTUCKY PRIOR TO MIDNIGHT...AND INTO THE BLUEGRASS REGION DURING THE EARLY MORNING HOURS. AFTER THIS INITIAL LINE OF STORMS PASS...EXPECT A NUMBER OF DRY HOURS THIS MORNING BEFORE A COLD FRONT MOVES ACROSS THE AREA THIS AFTERNOON. .SHORT TERM (TONIGHT AND FRIDAY)... ...SEVERE WEATHER POSSIBLE LATE TONIGHT...ESPECIALLY OVER SRN INDIANA AND WEST CENTRAL KENTUCKY...WEST OF INTERSTATE 65... UPR LOW OVER KANSAS STRENGTHENS ON ITS NEWD TRACK INTO IOWA BY 12Z FRI AND MAINTAINS ITS INTENSITY INTO THE WESTERN GREAT LAKES FRI. SHRTWV TROF ON E/SE EDGE OF CLOSED CIRCULATION...FORECAST TO STRENGTHEN THRU 06Z TNGT AS IT APPROACHES STL AND THEN WEAKEN CONSIDERABLY BY 12Z AS IT APPROACHES SOUTHWEST INDIANA. VORTICITY IS THEN FORECAST TO SHEAR ENE INTO SRN INDIANA/OHIO FRI. BASED ON THIS...MAXIMUM DIFFERENTIAL POSITIVE VORTICITY ADVECTION WOULD OCCUR ACRS ERN MO/WRN IL EARLY TNGT WITH A LINEAR MCS LIKELY AHEAD OF IT...MOVING INTO OUR WRN MOST CWA BEFORE MIDNIGHT TNGT. THIS MCS SHOWN BY THE MODELS WOULD BE AHEAD OF/ON PREFNTL TROF AS ASSOCIATED SFC LO REACHES IOWA WITH A TRAILING CDFNT SOUTHWARD INTO CENTRAL MO. THE COMBINATION OF MAX FORCING...AVAILABLE CAPE AND MAX WIND SHEAR POINTS AT OUR SWRN MOST INDIANA COUNTIES AS MOST PRONE TO SVR STMS LATE THIS EVE WITH JUST A BIT LESSER THREAT SWD INTO WCNTRL AND SCNTRL KY...WEST OF I-65. SVR THREAT SHUD THEN WANE OVERNIGHT AS MCS MOVES FARTHER AWAY FROM BEST FORCING/DYNAMICS/INSTABILITY. LATEST DAY 1 OUTLOOK HAS BACKED OFF THE MODERATE RISK FOR OUR WRN CWA AND REPLACED WITH SLGT...WITH OUR FAR ERN COUNTIES JUST IN GENERAL THUNDER. NAM IS MORE AGGRESSIVE WITH DEVELOPING ANOTHER LINEAR MCS INTO OUR CWA BY EARLY AFTN FRI...GFS LESS SO. THE ERN HALF OF OUR FA IN A SLGT RISK...THOUGH IN A MINIMAL AREA COMPARED WITH THE BETTER DYNAMICS TO THE NORTH AND BETTER INSTAB TO THE SOUTH. GRADIENT WINDS FRI MAY BE A BIGGER THREAT WITH PREFNTL GUSTS POSSIBLY EXCEEDING 40 MPH...PONDERED A WIND ADVISORY WITH THIS ISSUANCE...BUT MAIN WINDS SHUD HOLD OFF TIL LATE MORNING/AFTN FRI...SO WILL WAIT ON ANOTHER MODEL RUN FOR SIMILAR MOS TRENDS SHOWING SUSTAINED WINDS IN THE MID TO UPPER 20 MPH RANGE. ANOTHER CONCERN IS EXCESSIVE RAINFALL...LATE TNGT...EARLY FRI. IF THIS OCCURS...MOST LIKELY ACRS SRN INDIANA... IT IS OVER AN AREA WHICH DID NOT RECEIVE THE RAINS THAT CENTRAL KY GOT ABOUT 10 DAYS AGO AND THE GROUND CAN HOLD MUCH MORE WATER NOW WITH NEW/GROWING VEGETATION ABSORBING IT. NO FFA ATTM. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT THROUGH MONDAY... MAIN CONCERN FOR THE LONGER TERM WITH SHOWERS OCCURRING IN THE MOISTURE WRAPPING AROUND THE UPPER LEVEL LOW THAT WILL SPREAD ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY SATURDAY INTO MONDAY. AFTER THE COLD FRONT PUSHES THROUGH LATE FRIDAY AFTERNOON...COOLER AIR WILL BEGIN TO FLOW INTO THE LOWER OHIO VALLEY. IN ADDITION DRIER AIR WILL BRING A TEMPORARY END TO THE SHOWERS FOR PARTS OF FRIDAY NIGHT. EXPECT THE DRY SLOT TO REMAIN OVER MUCH OF THE AREA FRIDAY NIGHT AND INTO THE FIRST PART OF SATURDAY MORNING. HOWEVER AS THE UPPER TROUGH ROTATES SOUTH TOWARD THE OHIO RIVER SATURDAY MORNING...CLOUDS WILL INCREASE AND SCATTERED SHOWERS WILL ONCE AGAIN DEVELOP DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS WILL DECREASE SOME DURING THE OVERNIGHT HOURS BUT A SECOND TROUGH WILL TRIGGER AND INCREASE IN SHOWERS ON SUNDAY. THIS UPPER LEVEL SYSTEM WILL SLOWLY EXIT THE REGION ON MONDAY. TEMPERATURES ON SATURDAY WILL BE NOTICEABLY COOLER THAN FRIDAY/S MILD READINGS...WITH HIGHS ON SATURDAY ONLY IN THE LOWER AND MID 50S. BRISK NORTHWEST WINDS OF 15 TO 25 MPH WILL MAKE THE AIR FEEL EVEN COLDER. HIGH TEMPERATURES WILL HOVER AROUND 50 DEGREES AGAIN SUNDAY AND MONDAY WITH MORNING LOWS IN THE MID 30S. MONDAY NIGHT THROUGH THURSDAY... HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY NIGHT AND TUESDAY AND WILL GRADUALLY TRACK EAST ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE HIGH WILL SETTLE OFF THE GEORGIA AND CAROLINA COAST ON THURSDAY AND THIS SHOULD KEEP THE LOWER OHIO VALLEY DRY FOR SEVERAL DAYS. TEMPERATURES WILL BE COOL THE BEGINNING OF THE WEEK WITH TEMPERATURES WARMING BACK INTO THE MID 60S TO LOWER 70S BY THURSDAY. && .AVIATION (06Z TAFS)... MAIN TAF CONCERN WILL BE LINE OF CONVECTION ALONG PREFRONTAL TROUGH JUST TO THE WEST OF TAF SITES. THIS CONVECTION SHOULD BE AT BWG AROUND 7Z TO 10Z...SDF 8Z TO 11Z...AND LEX 9Z TO 12Z. EXPECT STRONG POSSIBLY SEVERE THUNDERSTORMS WITH THIS LINE WITH MVFR CIGS AND VSBYS IN THE TSTORMS. THERE WILL BE A BRIEF PERIOD OF VFR CIGS AND VSBYS AFTER THIS LINE GETS THROUGH NEAR DAWN...BUT ANOTHER LINE OF STRONG POSSIBLY SEVERE STORMS WILL DEVELOP AND MOVE THROUGH THE TAF SITES TOMORROW AFTERNOON ALONG A COLD FRONT. MVFR RESTRICTIONS WILL BE POSSIBLE AGAIN WITH THESE STORMS. AS FAR AS WINDS GO...EXPECT GUSTY GRADIENT WINDS TONIGHT AHEAD OF THE TROUGH. WILL ALSO INCLUDE LLWS AS A GOOD JET GETS GOING THIS MORNING. GRADIENT WINDS WILL AGAIN BE GUSTY UP TO 30 TO 35 KTS TOMORROW AFTERNOON. SEVERE WIND GUSTS WILL BE POSSIBLE ALONG THE THE TWO WAVES OF STORMS EXPECTED. WILL HANDLE WITH TEMPOS AS THE STORMS GET CLOSER. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE....MJ SHORT TERM...JSD LONG TERM....MBS AVIATION.....AML
Hazardous weather outlook, Apr 10, 11:00 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 PM EDT THU APR 10 2008 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 110845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY- 1100 PM EDT THU APR 10 2008 /1000 PM CDT THU APR 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A LINE OF STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL MOVE ACROSS CENTRAL KENTUCKY DURING THE EARLY MORNING HOURS. DESPITE MARGINAL INSTABILITY...LOW AND MID LEVEL WINDS ARE STRONG. DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN THREATS. ANY THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SECOND ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE DAY ON FRIDAY. THE BEST CHANCE OF SEVERE STORMS WILL GENERALLY BE EAST OF INTERSTATE 65. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. IN ADDITION...MARGINALLY SEVERE HAIL...DANGEROUS LIGHTNING...AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TONIGHT AND FRIDAY. KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-110845- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- 1100 PM EDT THU APR 10 2008 /1000 PM CDT THU APR 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COLD FRONT WILL APPROACH THE REGION TOWARD FRIDAY MORNING. A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO FORM...WITH GUSTY WINDS AND SMALL HAIL BEING THE MAIN THREATS. ANY THUNDERSTORM WILL ALSO PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING. THE BEST CHANCE FOR STORMS WILL BE OVERNIGHT...MAINLY AFTER 2 AM EDT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE DURING THE DAY ON FRIDAY. THE BEST CHANCE OF SEVERE STORMS WILL GENERALLY BE EAST OF INTERSTATE 65. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. IN ADDITION...MARGINALLY SEVERE HAIL... DANGEROUS LIGHTNING...AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TONIGHT AND FRIDAY. JSD
In the hours before
Special weather statement, Apr 10, 11:08 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1108 PM EDT THU APR 10 2008 INZ083-110415- DUBOIS IN- INCLUDING THE CITY OF...JASPER 1008 PM CDT THU APR 10 2008 A THUNDERSTORM MOVING NORTHEAST AT 60 MPH WITH ENTER DUBOIS COUNTY IN THE NEXT HOUR. BRIEF HEAVY RAIN...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGEROUS LIGHTNING WILL ALSO OCCUR WITH THIS STORM. NF
Special weather statement, Apr 10, 11:08 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1108 PM EDT THU APR 10 2008 INZ083-110415- DUBOIS IN- INCLUDING THE CITY OF...JASPER 1008 PM CDT THU APR 10 2008 A THUNDERSTORM MOVING NORTHEAST AT 60 MPH WILL ENTER DUBOIS COUNTY IN THE NEXT HOUR. BRIEF HEAVY RAIN...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGEROUS LIGHTNING WILL ALSO OCCUR WITH THIS STORM. NF
Special weather statement, Apr 11, 12:21 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1221 AM EDT FRI APR 11 2008 INZ076-077-083-084-089-090-110515- CRAWFORD-DUBOIS-HARRISON-ORANGE-PERRY-WASHINGTON- 1221 AM EDT FRI APR 11 2008 ...NUMEROUS THUNDERSTORMS WILL AFFECT CRAWFORD... DUBOIS... HARRISON... ORANGE... PERRY AND WASHINGTON COUNTIES... AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LARGE AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER SOUTHWEST INDIANA...AND MOVING NORTHEASTWARD INTO SOUTH-CENTRAL INDIANA AT 50 MPH. FREQUENT DEADLY LIGHTNING...AND VERY HEAVY RAIN IS EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF THREE-QUARTERS TO ONE INCH AN HOUR ARE LIKELY...WHICH WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE...AND CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. AL
Special weather statement, Apr 11, 12:56 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1256 AM EDT FRI APR 11 2008 KYZ023-026-061-070-110530- BUTLER-HANCOCK-LOGAN-OHIO- 1156 PM CDT THU APR 10 2008 ...STRONG LINE OF STORMS TO AFFECT BUTLER...HANCOCK...LOGAN AND OHIO COUNTIES... AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EARLINGTON TO 6 MILES SOUTH OF CROFTON TO 9 MILES EAST OF DOVER NORTHEAST AT 55 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR HARTFORD...MORGANTOWN AND RUSSELLVILLE BY 1230 AM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
Special weather statement, Apr 11, 1:32 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 132 AM EDT FRI APR 11 2008 KYZ070-110600- LOGAN- 1232 AM CDT FRI APR 11 2008 ...STRONG LINE OF STORMS TO AFFECT LOGAN COUNTY... AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ACROSS TODD AND MUHLENBERG COUNTIES AND MOVING NORTHEAST AT 60 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH... ARE EXPECTED WITH THIS STORM AS IT MOVES TOWARDS RUSSELLVILLE. THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 4 AND 7. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 04
Special weather statement, Apr 11, 2:02 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 202 AM EDT FRI APR 11 2008 KYZ024-027-062-071-072-110730- BRECKINRIDGE-EDMONSON-GRAYSON-SIMPSON-WARREN- 102 AM CDT FRI APR 11 2008 ...STRONG STORMS TO AFFECT PORTIONS OF CENTRAL KENTUCKY THIS MORNING... AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF HARTFORD TO 6 MILES NORTHEAST OF MORGANTOWN TO 6 MILES EAST OF RUSSELLVILLE...AND MOVING NORTHEAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LEITCHFIELD BY 125 AM CDT. NEAR BROWNSVILLE BY 140 AM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:48 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 38 min |
| Apr 11, 12:31 AM EDT | Flash Flood Warning | LMK | Dubois | 6 hr |
| Apr 11, 1:41 AM EDT | Flash Flood Warning | LMK | Orange | 5 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.